MAUDE Adverse Event Report: COOK INC COOK SPECTRUM; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC COOK SPECTRUM; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number G47825
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device name: cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter set.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during a regular ward round, the blue and white port of a cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter set was found to be leaking.No problems occurred during the right side neck procedure.The physician injected nimodipine through the blue port, and found the blue and white ports to be leaking during rounds.No adverse effects to the patient have been reported at this time.Additional information regarding event and device details have been requested, but have not been made available at the time of this report.
 
Event or Problem Description
Additional information stating that the fitting of the device was connected to an "automatic chemical addition and control system" and that system is not available for return.The device was left in place four hours after the procedure and was locked with a needleless closed system.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: b5.Investigation - evaluation: a review of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions (mi), and quality control, as well as a visual inspection and functional test of the returned product were conducted during the investigation.One cvc device was returned to cook for investigation.Upon visual inspection, cracks were noted on the stamps of the blue and white hubs.Biomatter was present throughout the device.A functional test confirmed leaks on both the blue and white hubs.At this time, there is no evidence suggesting that the device was manufactured out of specification.Additionally, a document-based investigation evaluation was performed.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the complaint lot (9211207) and all associated subassembly lots revealed no relevant non-conformances.A database search found no additional events associated with the provided complaint lot.Due to this information, there is no evidence suggesting that non-conforming product from this lot exists in house or in field.Cook also reviewed product labeling.The product ifu, [c_t_ulmabrm_rev7] ¿spectrum and spectrum glide central venous catheters,¿ provides the following information to the user related to the reported failure mode: suggested lumen utilization: double lumen ¿#1 distal exit port (endhole) ¿ whole blood or blood product delivery and sampling; any situation requiring more flowrate; cvp monitoring; medication delivery.It is strongly recommended that this lumen be used for all blood sampling.#2 proximal exit port ¿ medication delivery; acute hyperalimentation.¿ suggested catheter maintenance: ¿any unused lumens should be maintained with continuous saline or heparinized saline drip or locked with heparinized saline solution.Heparin-locked lumens should be reestablished at least every 8 hours.Before using any lumen already locked with heparin, lumen should be flushed twice the indicated lumen volume using normal saline.Lumens should be flushed with normal saline between administrations of different infusates.After use, lumen should again be flushed with twice the indicated lumen volume using normal saline before reestablishing heparin lock.¿ how supplied: ¿supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the information provided, inspection of the returned product, and the results of our investigation, a definitive root cause could not be established.Appropriate measures have been initiated to address this failure mode.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
COOK SPECTRUM
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9272049
Report Number1820334-2019-02758
Device Sequence Number16179395
Product Code FOZ
UDI-Device Identifier00827002478251
UDI-Public(01)00827002478251(17)210716(10)9211207
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K081113
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/16/2021
Device Model NumberG47825
Device Catalogue NumberC-UTLM-701J-ABRM-HC-RD
Device Lot Number9211207
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2019
Initial Date Received by Manufacturer 10/21/2019
Supplement Date Received by Manufacturer12/11/2019
Initial Report FDA Received Date11/04/2019
Supplement Report FDA Received Date12/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR
Patient Weight76